Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Smack'd

Tazorac and Proactive

Last Friday I went to the doctors for my acne and she gave me a cream called Tazorac (tazarotene) .05, and an antibiotic called minocylcine. I use the cream after washing my face with Dove soap(recomened by doctor to exfoliate skin) once a day before going to sleep. I take the antibiotic in the afternoon with food. Should I use Proactive as well or will it make it worse? I read some where that if you stop using Proactive it'll make your acne worse, and I was using Proactive before going to doctors.(I haven't used it since)

What should I do?

Edited by madmike

Share this post


Link to post
Share on other sites

oh hay!

If you think that the proactive will help combat your acne then i would use it as well! but perhaps only generously, allow your skin to breathe.

I don't really dare try proactive or anything commercial, though I have heard it has worked for many people, then again a lot of people hate it.

Sorry I couldn't help more! I haven't really used either of your products before^^;

Good luck!

Share this post


Link to post
Share on other sites

I've been using Proactive for a month and saw little to no results, but it does say it can take up to 3 months..

IDK what to dooo!! lol.

Share this post


Link to post
Share on other sites

DONT use the proactive cleanser or toner while on tazorac. you can use their benzoyl perozide in the morning and tazorac at night, this can help control the initial breakout.

also, ive heard the cream is comedenegic...you may wanna ask your derm for the GEL.

Share this post


Link to post
Share on other sites

Hi, I used proactive for 2 years. The results were just ok. I stopped seeing results after a while. What I can tell you is that the mask broke me out. I stopped using proactiv after two years and one day said to myself I still have a half full bottle left let me just finish it. WORSE MISTAKE EVER. It broke me out so bad. I got cystic acne all over my jaw. Before this, I had never gotten cystic acne. I guess my body no longer recognized the proactive and was rejecting it or something. That when I stopped it completely. Not trying to scare you, everyone's skin is different.

Edited by dymx86

Share this post


Link to post
Share on other sites

I would avoid oral antibiotics. The acne always builds resistance to them and they stop working. You can use Proactive BP but if that irritates you or doesn't work, then ask your doctor to substitute it for some other topical acne killer. Tazorac is top choice and don't give up on it. It takes long time to see results from it. Expect initial breakouts/purging and or peeling from the Tazorac. It doesn't happen to everyone but a lot of people go through the purging phase from retinoids. But it's a good sign that it is working and clearing your acne.

I have been using Tazorac for years now, 0.1% strongest cream they make. It has kept me clear as long as I kept to my personal regimen.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×